Oramorph Stopping

Home Forums General Oramorph Stopping

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #47940
    Hope
    Participant

    I have been on oramorph for at least 3 years.
    It was prescribed while I was in hospital by a consultant.
    A GP at my surgery who I never see has decided to stop it without telling me ! I’m doing a slow withdrawal which was my choice but I’m finding it difficult to get my prescription. I’m having withdrawal symptoms plus the stress of getting a prescription is taking it’s toll on me .

    The oramorph was always on Repeat prescription now I’m struggling to get any at all , any advice please as I’m having panic attacks, depression
    and bouts of crying with no support.
    Any advice on where to go for support with withdrawal symptoms..
    I can’t afford the Priory , LOL.

    #47942
    Lc
    Participant

    Hi Hope, firstly you need to ring your Gp and that you were doing a slow withdrawal and find out why they have suddenly stopped it, and the effects it is having on you, physically and mentally.. if no luck with them, Go to A+E and explain your situation, or contact the consultant/secretary that prescribed it to you. It could be just an error that GP has stopped it, you won’t know till you try. but this type of drug should not be suddenly stopped unless you were in hospital under supervision. Let us know how you get on. Take care and best wishes, Lee

    #47943
    Hope
    Participant

    Hi Lee, I have spoken to my GP and she knows I’m doing
    a slow withdrawal and she said from now on I would have to make
    a special request every time I need another prescription which
    I’ve done . I put in a request for a prescription a week ago
    but the problem seems to be none of the doctors want to sign for
    me to have it . I can’t remember the consultant that prescribed
    it for me as I saw so many different doctors when in hospital and I was in so much pain I couldn’t think straight.
    The withdrawal done slowly is horrible, I would never take it again once I’m off it but that’s quite a while away .

    #47944
    Lc
    Participant

    Hi Hope, Morphine is a horrible drug to come off, maybe they can give you a step down like Tramadol or something, if they don’t want to sign for it then.That is bad management at your GP surgery I would make a complaint to the surgery manager about what has gone on and the withdrawal symptoms you have had which can be horrendous for some people.make sure it is written letter . if that was me I would go to A+E and tell them what is happening and that you feel unsafe and at risk and need help because of what your GP surgery has done to you.by suddenly stopping the morphine that you was trying to come off.and the withdrawal symptoms your having because it was suddenly stopped. they should sort you out pretty quick. and try and get the DR or consultant you see, to write a letter to GP.about what has gone on.
    Then maybe try and get back to the Pain clinic as an urgent referral to get proper help in a review of medication. Well This is what I would do. and hope you get sorted soon. you would function better once off of oramorph and look at alternative ways to cope with your pain through pain clinic. Take care and best wishes, Lee

    #47945
    Lc
    Participant

    hi Hope Forgot , along with lower dose medication that you can cope with and alternative ways you should be in a better place mentally, nothing takes pain completely away it’s a case of least meds
    along with other strategies to cope /deal with the pain as best as you can and the use of all sorts of aids to help you manage life better.

    #47947
    Hope
    Participant

    Thanks Lee , managed to get a prescription for another month .

    Best Wishes,
    Hope

    #47948
    Lc
    Participant

    Hi Hope, Brilliant news,Glad you got it sorted, Take care and best wishes, Lee

Viewing 7 posts - 1 through 7 (of 7 total)
  • You must be logged in to reply to this topic.